Alert archive / Washington / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 20, NWS Spokane, WA

July 28, 2009Pend Oreille County, Spokane County, Washington; Bonner County, Kootenai County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 28, 2009, 4:10 PM PDT for Pend Oreille County, Spokane County, Washington; Bonner County, Kootenai County, Idaho. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2009, 4:10 PM PDT (23:10 UTC)
Expired
Jul 28, 2009, 4:35 PM PDT
In force
25 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Bonner County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA

The radar

The Spokane radar (KOTX), 66 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:15 PM PDTTSTM WND DMGW Newport, WAREPORTS OF TREES DOWN ACROSS VARIOUS PORTIONS OF THE TOWN.
Jul 28, 4:20 PM PDTTSTM WND DMGNewport, WAMANY TREES TOTALLY UPROOTED. TREES FALLEN ON HOMES. DAMAGE TO UNITED CHURCH OF CHRIST IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 282310
SVROTX
IDC017-055-WAC051-063-290015-
/O.NEW.KOTX.SV.W.0020.090728T2310Z-090729T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
410 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON...
  SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
  THIS INCLUDES THE CITY OF NEWPORT...
  SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO...
  NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...

* UNTIL 515 PM PDT

* AT 408 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLDTOWN...OR NEAR NEWPORT...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRIEST RIVER...OLDTOWN...NEWPORT...DIAMOND LAKE...BLANCHARD...ELK
  AND SPIRIT LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4789 11677 4792 11733 4831 11711 4833 11682
TIME...MOT...LOC 2310Z 006DEG 19KT 4824 11702

$$

FRIES
2 follow-up statements
000 
WWUS56 KOTX 282324
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
424 PM PDT TUE JUL 28 2009

IDC017-055-WAC051-063-290015-
/O.CON.KOTX.SV.W.0020.000000T0000Z-090729T0015Z/
BONNER ID-PEND OREILLE WA-KOOTENAI ID-SPOKANE WA-
424 PM PDT TUE JUL 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR NORTHEASTERN SPOKANE...NORTHWESTERN KOOTENAI...SOUTHEASTERN PEND
OREILLE AND SOUTHWESTERN BONNER COUNTIES...

AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR OLDTOWN...OR NEAR NEWPORT...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANCHARD AND SPIRIT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4821 11709 4821 11694 4789 11681 4792 11727
TIME...MOT...LOC 2324Z 005DEG 14KT 4818 11702

$$

FRIES
000 
WWUS56 KOTX 282335
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
435 PM PDT TUE JUL 28 2009

IDC017-055-WAC051-063-282345-
/O.CAN.KOTX.SV.W.0020.000000T0000Z-090729T0015Z/
BONNER ID-PEND OREILLE WA-KOOTENAI ID-SPOKANE WA-
435 PM PDT TUE JUL 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SPOKANE...
NORTHWESTERN KOOTENAI...SOUTHEASTERN PEND OREILLE AND SOUTHWESTERN
BONNER COUNTIES IS CANCELLED...

THE STORM THAT HAD CAUSED QUARTER SIZE HAIL AND SIGNIFICANT WIND 
DAMAGE IN BONNER COUNTY HAS WEAKENED BELOW SEVERE LIMITS.  THE 
WARNING HAS THUS BEEN CANCELLED.

LAT...LON 4821 11709 4821 11694 4789 11681 4792 11727
TIME...MOT...LOC 2335Z 001DEG 17KT 4810 11701

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:29 PM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 28, 2:29 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
229 PM PDT TUE JUL 28 2009

.SYNOPSIS...
ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE TONIGHT AHEAD OF A
WEAK COLD FRONT. TEMPERATURES WILL COME DOWN A FEW DEGREES FOR
WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL INTO THE WEEKEND. NORTHERLY
FLOW ALOFT WILL PREVAIL FOR MUCH OF THE WEEK WITH SMALL DISTURBANCES
BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS ALMOST EVERYDAY TO
THE MOUNTAINS.

&&

.DISCUSSION...

TONIGHT...A BROAD NORTHERLY FLOW ALOFT WILL PREVAIL OVER THE
INLAND NORTHWEST AS AN AMPLIFIED RIDGE AXIS LIES OFF THE COAST. A
SHORTWAVE WITHIN THE FLOW WILL TRACK OVER THE CANADIAN ROCKIES
INTO WESTERN MONTANA. THIS FEATURE HAS HELPED IGNITE THE CONVECTION
ACROSS SOUTHERN BRITISH COLUMBIA...WHICH WILL TRACK INTO THE
FORECAST AREA THROUGH THIS AFTERNOON AND EVENING. LOW LEVEL INSTABILITY
IF FAVORABLE FOR THUNDERSTORM DEVELOPMENT...WITH LITTLE CHANGE IN
THE SHEER FROM LAST NIGHT. ANTICIPATE THUNDERSTORMS TO DEVELOP ON
THE RIDGES THIS AFTERNOON AND TRACK SOUTH INTO THE VALLEY
LOCATIONS...UPPER PORTIONS OF THE COLUMBIA BASIN. MEANWHILE...THE
PASSAGE OF THE UPPER LEVEL SHORTWAVE INTO WESTERN MONTANA WILL
KICK A LOW LEVEL BOUNDARY WEST AS A BACK DOOR COLD FRONT AND A
DRIER EASTERLY PUSH. THIS FEATURE WILL ALSO HELP FOCUS CONVECTION
AND SHIFT IT TOWARD THE EAST SLOPES OF THE CASCADES OVERNIGHT
NIGHT BENEATH THE 850MB THETA-E RIDGE. THE CONCERNS WITH THE
THUNDERSTORMS WILL BE LIGHTNING ON THE DRIED FUELS IN THE
NORTHWEST ZONES...LOCALIZED HEAVY DOWNPOURS...AND GUSTY WINDS. BASED
ON THIS UPPER LEVEL PATTERN...THERE IS A RISK OF STRONG OUTFLOW
BOUNDARIES DEVELOPING AND PROPAGATING AWAY FROM THE STORMS LEADING
TO GUSTY TO DAMAGING WINDS. THEN WITH THE EASTERLY LOW LEVEL SURGE...
ANTICIPATE AN INCREASE OF NORTH TO NORTHEAST WINDS OVERNIGHT AS A
SURFACE HIGH PRESSURE AREA BUILDS OVER ALBERTA.

WEDNESDAY THROUGH THURSDAY...THE NORTHERLY FLOW ALOFT WILL
CONTINUE WITH AN EASTERLY LOW LEVEL FLOW...SPILLING COOLER AND
DRIER CONTINENTAL AIR ACROSS THE INLAND NORTHWEST. TEMPERATURES
WILL BE A COUPLE DEGREES COOLER ACROSS THE REGION...BUT STILL
HOVERING NEAR TO JUST ABOVE NORMAL FOR LATE JULY. CONDITIONS WILL
STABILIZE ACROSS THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON WITH
THE DRIER FLOW. YET RESIDUAL MOISTURE WILL LINGER IN THE EAST
SLOPES OF THE CASCADES. THIS COUPLED WITH THE OROGRAPHICS WILL
LEAD TO ANOTHER THREAT OF DIURNAL CONVECTION IN THE NORTHERN
CASCADES AND THE OKANOGAN HIGHLANDS.

THURSDAY NIGHT AND FRIDAY...ANOTHER SHORTWAVE IN THE NORTHERLY
FLOW ALOFT WILL PUSH ACROSS THE CANADIAN ROCKIES AND IMPACT THE
REGION LATE THURSDAY NIGHT INTO FRIDAY. ANTICIPATE AN INCREASE IN
SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS AND A RISK OF
AFTERNOON THUNDERSTORMS. THE GFS SEEMS A BIT MORE AGGRESSIVE WITH
THIS FEATURE THAN THE NAM ACROSS BRITISH COLUMBIA. /RFOX.

FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE
CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO
DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER
A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE
OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT
SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE
CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO
EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK
POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE
OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND
THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF
NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD
TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR
TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE
MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A
SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN
FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI

FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE
CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO
DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER
A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE
OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT
SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE
CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO
EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK
POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE
OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND
THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF
NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD
TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR
TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE
MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A
SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN
FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI

&&

.AVIATION...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY ABOUT
21Z AND CONTINUE THROUGH 03Z. THUNDERSTORMS WILL LIKELY FORM OVER
THE HIGH TERRAIN OF THE IDAHO PANHANDLE...AND OVER THE MOUNTAINS OF
NORTHERN WASHINGTON. MID LEVEL WINDS WILL PUSH THE STORMS ALMOST DUE
SOUTH...AND HAVE THE POTENTIAL TO IMPACT THE COEUR DALENE AREA
THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STRONGER CELLS
MAY BRIEFLY PRODUCE LARGE HAIL AND STRONG WINDS. EAST AND NORTHEAST
LOW LEVEL WINDS CAN BE EXPECTED TO INCREASE TOWARD 12Z WEDNESDAY.
/CARTER

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        65  88  59  90  61  89 /  20   0   0   0   0  10
COEUR DALENE  63  85  54  88  56  86 /  30   0   0   0   0  10
PULLMAN        58  87  51  90  53  90 /  20   0   0   0   0  10
LEWISTON       66  93  62  96  63  96 /  10   0   0   0   0  10
COLVILLE       59  89  54  93  57  89 /  30   0   0   0  10  20
SANDPOINT      61  84  51  86  52  82 /  30  10  10  10  10  20
KELLOGG        60  82  57  87  57  86 /  40  10  10  10  10  20
MOSES LAKE     68  98  62  99  64 100 /  10   0   0   0   0  10
WENATCHEE      70  97  67  99  70  97 /  10   0   0   0   0  10
OMAK           67  96  62  99  64  95 /  10  20  10   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 28, 6:14 AM PDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
614 AM PDT TUE JUL 28 2009

IDZ001-002-004-WAZ036>038-042-291400-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
614 AM PDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING OVER THE IDAHO PANHANDLE...NORTHEAST WASHINGTON...THE
NORTHERN CASCADES...AND OKANOGAN HIGHLANDS. SOME OF THE STRONGER
CELLS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...HAIL...AND
STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ003-026-027-WAZ031>035-041-043-044-291400-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
614 AM PDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 2:57 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
257 PM PDT TUE JUL 28 2009

IDZ001-282245-
BONNER ID-BOUNDARY ID-
257 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 345 PM PDT

AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF NORDMAN..MOVING SOUTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   NORDMAN...
   COOLIN...
   AND PRIEST LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4833 11668 4832 11703 4873 11702 4874 11704
      4877 11704 4878 11702 4881 11704 4899 11704
      4899 11667
TIME...MOT...LOC 2156Z 358DEG 20KT 4870 11688

RP
Local storm report, Jul 28, 3:52 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
352 PM PDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 NW COOLIN             48.54N 116.94W
07/28/2009                   BONNER             ID   PARK/FOREST SRVC

            PRIEST LAKE RANGER STATION REPORTED NUMEROUS TREES DOWN
            ALONG ID57. PEA TO NICKEL SIZE HAIL AND DEBRIS. IN
            ADDITION...THERE WAS A LOSS POWER ACROSS THE AREA. LASTED
            15-20 MINUTES ENDING APPROX 340 PM.

0335 PM     HAIL             4 WSW COOLIN            48.46N 116.93W
07/28/2009  E1.00 INCH       BONNER             ID   PUBLIC

&&

SBODNAR
Special weather statement, Jul 28, 3:58 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
358 PM PDT TUE JUL 28 2009

WAZ038-290000-
FERRY WA-
358 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON

UNTIL 500 PM PDT

AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM NEAR REPUBLIC..MOVING SOUTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL FERRY COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4829 11839 4828 11876 4874 11874 4875 11846
TIME...MOT...LOC 2257Z 358DEG 20KT 4865 11860

RP
Special weather statement, Jul 28, 4:01 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
401 PM PDT TUE JUL 28 2009

WAZ035>037-290000-
STEVENS WA-SPOKANE WA-LINCOLN WA-
401 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  WEST CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON
  EXTREME SOUTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 500 PM PDT

AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF REARDAN..MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   REARDAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4737 11773 4737 11813 4786 11808 4787 11781
TIME...MOT...LOC 2301Z 355DEG 8KT 4777 11793

RP

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:22 PM PDTSevere Thunderstorm WarningOTXPend Oreille53 min
Jul 28, 3:31 PM PDTTornado WarningOTXPend Oreille44 min
Jul 28, 3:58 PM PDTSpecial Weather StatementOTXFerry62 min
Jul 28, 4:01 PM PDTSpecial Weather StatementOTXLincoln59 min
Jul 28, 4:48 PM PDTSpecial Weather StatementOTXPend Oreille42 min
Jul 28, 4:54 PM PDTSpecial Weather StatementOTXFerry51 min
Jul 27, 10:41 PM PDTSpecial Weather StatementOTXBonner49 min
Jul 27, 11:12 PM PDTSpecial Weather StatementOTXBonner33 min
Jul 28, 2:57 PM PDTSpecial Weather StatementOTXBoundary48 min

Nearby

Severe Thunderstorm Warnings in Washington, 2009Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.